Alert archive / Virginia / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 7, NWS Blacksburg, VA

March 16, 20264 counties in Virginia; Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 16, 2026, 10:44 AM EDT for 4 counties in Virginia; Rockingham County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2026, 10:44 AM EDT (14:44 UTC)
Expired
Mar 16, 2026, 11:30 AM EDT
In force
46 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Rockingham County, NC, City of Martinsville, VA, Franklin County, VA, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 56 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 8:54 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2026-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2026-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 6:54 AM EDT, 3 hours 50 minutes earlier. Its key messages:

  • 1) A line of showers/storms will move across today, with potential for two lines, and some discrete storms out ahead of the line in the Piedmont. Damaging winds and isolated tornadoes still the main threat especially east of the Blue Ridge. 2) Strong southwest winds turn west to northwest behind the front with gusts 35 to 55 mph outside of the showers and storms. 3) Colder temperature surge in later this afternoon into this evening changing rain to snow showers in the mountains, some accumulations of 1 to 5 inches possible, highest will be at elevations above 3500 feet in western Greenbrier and the NC mountains/Grayson Highlands.
Area forecast discussion, Mar 16, 6:54 AM EDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
654 AM EDT Mon Mar 16 2026

.WHAT HAS CHANGED...
12z Aviation updated.

Previous changes:

Enough concern for snow accumulations in the higher elevations
of NC/Grayson Highlands and western Greenbrier to issue a winter
weather advisory, as snow starts to arrive during the late
afternoon commute.

No other big changes regarding the severe and wind advisory
outlooks.

NOTE: Due to the higher impact weather in the next 24 hours, the
forecast beyond Tuesday was left out of the discussion below,
but no big changes were observed with temps warming up again by
late week.

&&

.KEY MESSAGES...
1) A line of showers/storms will move across today, with
potential for two lines, and some discrete storms out ahead of
the line in the Piedmont. Damaging winds and isolated tornadoes
still the main threat especially east of the Blue Ridge.

2) Strong southwest winds turn west to northwest behind the
front with gusts 35 to 55 mph outside of the showers and storms.

3) Colder temperature surge in later this afternoon into this
evening changing rain to snow showers in the mountains, some
accumulations of 1 to 5 inches possible, highest will be at
elevations above 3500 feet in western Greenbrier and the NC
mountains/Grayson Highlands.

&&

.DISCUSSION...
KEY MESSAGE 1: Severe storms are good possibility today,
especially east of the mountains.

Low pressure over lower Michigan early this morning with front
extending south into central KY/middle TN with QLCS from near
Cincinnati to Crossville to west of Birmingham. Over our area,
we still have an in-situ wedge, but strengthening low level jet
will erode this later this morning as the line approaches.

Leaning closer to the 00z HRRR based on how its been capturing
the radar earlier tonight. Even other high-res models are
painting a picture of just a few showers early this morning
before the main line of convection arrives in our western CWA
between 6am-8am. Ahead of this in central NC, the models start
to show increase in discrete cells, which as the flow veers from
the south-southeast at the surface to southwest above 1-2kft
AGL, will see the Storm Relative Helicities increase.

This system has all the dynamics/shear energy for robust winds
and isolated tornadoes. The main limiting factor is
thermodynamics as most models are keeping it fairly cloudy and
low clouds at that in our forecast area through today.

The speed of the line and the strong helicity still is enough to
warrant concern of severe weather, and more-so east of the Blue
Ridge and definitely east of a Lynchburg to Danville to
Greensboro line. Further west, looks more like straight-line
wind issues, though cannot rule out a rogue tornado along the
bowing segments, but overall confidence is low on tornadoes west
of the Blue Ridge, meaning the mountains/New River and Roanoke
Valleys.

High-res models actually showing a secondary line of convection,
though weaker with the rain changing to snow this afternoon in
the mountains. This fine line could also bring strong wind
gusts.

KEY MESSAGE 2: Gradient winds outside of showers/storms will
still be an issue today into tonight.

Jet at 8h coming into the mountains this morning at 50-60kts
ahead of the line of storms will bring gusts over 40 mph in the
mountains, with strong pressure falls across the mid-Atlantic.
The stronger non-thunderstorm wind gusts arrive behind the front
later this afternoon into this evening with pressure rises in 6
hours on the order of 10mb, though by then strong jet as raced
well ahead across the coast. Still enough of a surge of cold
advection and pressure rises to maintain wind advisory
headlines.

KEY MESSAGE 3: Much colder with accumulating snow showers late
today into tonight in the mountains.

Temperatures start out mild today, then as the main line of
showers/storms pushes east this afternoon, temps will crash into
the 30s after 4pm, and 20s by dark in the mountains. Upper
energy with the departing surface trough will change rain to
snow. Just enough low level instability and dynamics aloft to
potential bring some heavier snow showers to the mountains by
dusk. Antecedent conditions like the last event, but not as
warm, will impact accumulations somewhat. But, any snow showers
could have rates of 1"+/hr with them and lay down a few inches
in the higher mountains of western Greenbrier and the High
Country of NC into the Grayson Highlands. Overall, this looks
like a quick hitter as moisture drops off fast after midnight
except lingering into Tuesday across western Greenbrier. Even
though forecast snowfall amounts are marginal for advisory,
which is 3 inches in the mountains, the timing of the rain
changing to to snow is close enough to the late
afternoon/evening commute time to have an advisory in place.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Low level jet increases along and ahead of line of
showers/storms this morning. Expect periods of sub-VFR
cigs/vsbys through the day with moderate showers and some
stronger storms especially along/east of ROA this afternoon.

Do not see any improvements until late in the taf period east
of the mountains when west to northwest winds start to scatter
out the sub-VFR cigs. The mountains will linger in sub-VFR with
snow showers after 21z today.

EXTENDED AVIATION OUTLOOK...

Snow may continue into Tuesday morning before ending, mainly
affecting the western mountains and BLF and LWB. Gusty northwest
winds continuing Monday night and into Tuesday. Low clouds may
actually redevelop late Tuesday night into Wednesday morning due
to some moisture trapped under the inversion, but model trends
keep it VFR.

Mainly VFR expected into Friday, though a warm front tracking in
Thursday may bring some sub-VFR cigs into the mountains.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from 11 AM this morning to 2 AM EDT Tuesday for
     VAZ011>020-022>024-032>035-043.
     Winter Weather Advisory from 2 PM this afternoon to 2 AM EDT
     Tuesday for VAZ015.
     Wind Advisory from 11 AM this morning to midnight EDT tonight
     for VAZ044>047-058-059.
     Wind Advisory until 11 AM EDT this morning for VAZ007-009-010.
NC...Wind Advisory from 11 AM this morning to 2 AM EDT Tuesday for
     NCZ001>003-018-019.
     Winter Weather Advisory from 2 PM this afternoon to 2 AM EDT
     Tuesday for NCZ001-018.
     Wind Advisory from 11 AM this morning to midnight EDT tonight
     for NCZ004>006-020.
WV...Wind Advisory from 11 AM this morning to 2 AM EDT Tuesday for
     WVZ044-507.
     Wind Advisory until 11 AM EDT this morning for WVZ042-043-508.
     Winter Weather Advisory from 3 PM this afternoon to 5 PM EDT
     Tuesday for WVZ508.

&&

DISCUSSION...PM/WP
AVIATION...SH/WP
Hazardous weather outlook, Mar 16, 9:58 AM EDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
958 AM EDT Mon Mar 16 2026

NCZ002-019-WVZ044-507-171400-
Alleghany NC-Wilkes-Monroe-Eastern Greenbrier-
958 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT TUESDAY...

This Hazardous Weather Outlook is for northwest North Carolina and
southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

VAZ019-020-022>024-032>035-043-171400-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-
958 AM EDT Mon Mar 16 2026

...TORNADO WATCH 66 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT TUESDAY...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

NCZ001-018-VAZ015-171400-
Ashe-Watauga-Grayson-
958 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT TUESDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT TUESDAY ABOVE 3500 FEET...

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

NCZ003-VAZ011>014-016>018-171400-
Surry-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig-
958 AM EDT Mon Mar 16 2026

...SEVERE THUNDERSTORM WATCH 64 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT TUESDAY...

This Hazardous Weather Outlook is for north central North Carolina
and southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

WVZ508-171400-
Western Greenbrier-
958 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 PM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

NCZ004>006-VAZ044>047-058-059-171400-
Stokes-Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
958 AM EDT Mon Mar 16 2026

...TORNADO WATCH 66 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

VAZ010-171400-
Bland-
958 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

VAZ007-009-WVZ042-043-171400-
Tazewell-Smyth-Mercer-Summers-
958 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

NCZ020-171400-
Yadkin-
958 AM EDT Mon Mar 16 2026

...SEVERE THUNDERSTORM WATCH 64 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for northwest North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

In the hours before

Local storm report, Mar 16, 9:05 AM EDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
905 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     Hail             Boone                   36.21N 81.67W
03/16/2026  E0.25 Inch       Watauga            NC   Public

&&

VFJ
Special weather statement, Mar 16, 9:46 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
946 AM EDT Mon Mar 16 2026

VAZ034-035-045-046-161415-
Amherst VA-Campbell VA-Bedford VA-Appomattox VA-
946 AM EDT Mon Mar 16 2026

...STRONG THUNDERSTORMS WILL IMPACT
NORTHWESTERN APPOMATTOX...CENTRAL CAMPBELL...EAST CENTRAL BEDFORD...
AND SOUTHEASTERN AMHERST COUNTIES AND THE CITY OF LYNCHBURG THROUGH
1015 AM EDT...

At 945 AM EDT, the public reported a cluster of strong thunderstorms
over Lynchburg, moving northeast at 60 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...ASOS at Lynchburg Airport reported a wind gust of 39 mph.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lynchburg...
Amherst...
Bent Creek...
Concord...
Rustburg...
Clifford...
and Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Tornado Watch remains in effect until 200 PM EDT for central, south
central and west central Virginia.

&&

LAT...LON 3747 7873 3715 7927 3729 7945 3771 7902
      3770 7901 3770 7899 3768 7898 3768 7897
      3754 7890 3755 7888 3754 7887 3755 7886
      3754 7883 3755 7882 3749 7875
TIME...MOT...LOC 1345Z 221DEG 51KT 3737 7917

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CDG
Local storm report, Mar 16, 10:27 AM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1027 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     Tstm Wnd Dmg     3 ESE Stuart            36.61N 80.23W
03/16/2026                   Patrick            VA   911 Call Center

            Tree down along Big A School Road. Time
            estimated from radar.

&&

VFJ
Local storm report, Mar 16, 10:34 AM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1034 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     Tstm Wnd Dmg     3 E Woodville           36.49N 80.43W
03/16/2026                   Stokes             NC   911 Call Center

            Tree reported down by 911 call center in
            Stokes county North Carolina.

&&

EB
Local storm report, Mar 16, 10:41 AM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1041 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 AM     Tstm Wnd Dmg     2 N Pilot Mountain      36.41N 80.47W
03/16/2026                   Surry              NC   911 Call Center

            Tree down reported by 911 call center in
            Surry County North Carolina in the Pilot
            Mountain area.

&&

EB
Local storm report, Mar 16, 10:43 AM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1043 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     Tstm Wnd Dmg     2 ESE Mountain Park     36.37N 80.81W
03/16/2026                   Surry              NC   911 Call Center

            Tree reported down by 911 call center in
            Surry county in the Elkin area.

&&

EB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 9:59 PM EDTSpecial Weather StatementRNKPatrick31 min
Mar 16, 2:24 AM EDTWinter Weather AdvisoryRNKBland, Grayson, Smyth, Tazewell39 hr
Mar 16, 5:46 AM EDTSpecial Weather StatementRNKTazewell44 min
Mar 16, 6:14 AM EDTSpecial Weather StatementRNKHalifax46 min
Mar 16, 6:25 AM EDTSpecial Weather StatementRNKCarroll, City of Galax50 min
Mar 16, 6:39 AM EDTSpecial Weather StatementRNKBland, Smyth, Tazewell36 min
Mar 16, 7:16 AM EDTSpecial Weather StatementRNKBland, Wythe29 min
Mar 16, 7:19 AM EDTSpecial Weather StatementRNKCarroll, Floyd, Henry, Patrick41 min
Mar 16, 7:47 AM EDTSpecial Weather StatementRNKGiles, Pulaski, City of Radford28 min
Mar 16, 7:59 AM EDTSevere Thunderstorm WarningRNKBedford, Floyd, Franklin, Henry, Patrick, City of Martinsville61 min
Mar 16, 8:39 AM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, Halifax, Pittsylvania and 5 more66 min
Mar 16, 9:27 AM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick63 min
Mar 16, 9:46 AM EDTSpecial Weather StatementRNKCity of Lynchburg29 min
Mar 16, 9:56 AM EDTTornado WarningRNKPatrick34 min
Mar 16, 10:04 AM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville41 min
Mar 16, 10:14 AM EDTTornado WarningRNKFranklin, Henry, Patrick, City of Martinsville31 min
Mar 16, 10:48 AM EDTTornado WarningRNKHenry, Pittsylvania, City of Martinsville27 min
Mar 16, 11:11 AM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, Halifax, Pittsylvania and 2 more64 min
Mar 16, 11:15 AM EDTTornado WarningRNKHalifax, Pittsylvania, City of Danville30 min
Mar 16, 11:56 AM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax64 min
Mar 16, 4:40 PM EDTSpecial Weather StatementRNKAmherst, Bedford, Botetourt, Floyd, Franklin, Henry and 8 more80 min
Mar 16, 5:12 PM EDTSevere Thunderstorm WarningRNKBedford, Floyd, Franklin, Henry, Patrick, Pittsylvania and 2 more63 min
Mar 16, 5:54 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 1 more96 min
Mar 15, 9:35 PM EDTSpecial Weather StatementRNKStokes, Surry25 min
Mar 16, 5:58 AM EDTSpecial Weather StatementRNKWilkes32 min
Mar 16, 8:02 AM EDTSevere Thunderstorm WarningRNKWatauga43 min
Mar 16, 8:35 AM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Surry, Wilkes55 min
Mar 16, 10:44 AM EDTTornado WarningRNKRockingham31 min
Mar 16, 10:58 AM EDTTornado WarningRNKCaswell, Rockingham32 min
Mar 16, 7:28 AM EDTSpecial Weather StatementRNKGreenbrier32 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2026Severe Thunderstorm Warnings in North Carolina, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.